Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 14, 2012, 2:02 PM MST for Yavapai County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 2:02 PM MST (21:02 UTC)
- Expired
- Jul 14, 2012, 2:30 PM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 173 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
709 WUUS55 KFGZ 142102 SVRFGZ AZC025-142130- /O.NEW.KFGZ.SV.W.0001.120714T2102Z-120714T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 202 PM MST SAT JUL 14 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 230 PM MST * AT 158 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF BAGDAD...OR 36 MILES WEST OF PRESCOTT...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF BAGDAD BY 230 PM MST... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS ALSO PRODUCING HEAVY RAINFALL. THIS RAINFALL WILL LEAD TO RAPID RISES ON AREA STREAMS AND CREEKS. && LAT...LON 3468 11318 3461 11287 3438 11299 3444 11322 TIME...MOT...LOC 2102Z 195DEG 6KT 3450 11306 $$ DJO
1 follow-up statement
513 WWUS55 KFGZ 142129 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 229 PM MST SAT JUL 14 2012 AZC025-142139- /O.EXP.KFGZ.SV.W.0001.000000T0000Z-120714T2130Z/ YAVAPAI AZ- 229 PM MST SAT JUL 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL YAVAPAI COUNTY WILL EXPIRE AT 230 PM MST... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER THE STORM IS STILL PRODUCING SMALL HAIL AND VERY HEAVY RAIN. LAT...LON 3468 11318 3461 11287 3438 11299 3444 11322 TIME...MOT...LOC 2129Z 195DEG 6KT 3454 11305 $$ DJO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:00 AM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 14, 9:00 AM MST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST SAT JUL 14 2012 .SYNOPSIS...AN EXTREMELY MOIST AND UNSTABLE AIRMASS ACROSS ARIZONA TODAY WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION TODAY...SOME PRODUCING VERY HEAVY RAINFALL. && .DISCUSSION...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF WESTERN ARIZONA THROUGH THIS EVENING. SEE PRODUCT /PHXFFAFGZ/ FOR ADDITIONAL DETAILS. 1200 UTC KFGZ RAOB INDICATES 1.10 INCHES PRECIPITABLE WATER (PW). THIS IS AT OR ABOVE THE 95TH PERCENTILE FOR THIS SITE AND INDICATES AN EXTREMELY MOIST AIR MASS IS IN PLACE ACROSS NRN AZ THIS MORNING. REMNANTS OF THE INVERTED TROUGH THAT MOVED ACROSS THE AREA YESTERDAY ARE LIFTING TO THE NORTH TODAY. AS THIS FEATURE EXITS TO THE NORTH BANDS OF CONVECTION ORIENTED NORTH-SOUTH CONTINUE TO DEVELOP AND MOVE TO THE NORTH. THIS CAN RESULT IN NUMEROUS THUNDERSTORMS MOVING ACROSS THE SAME AREA IN A SHORT PERIOD OF TIME PRODUCING HEAVY RAINFALL AMOUNTS AND THE POTENTIAL FOR FLASH FLOODING. IN ADDITION...WINDS ALOFT HAVE STRENGTHENED AND THERE IS ADEQUATE SHEAR FOR SOME STORMS TO BECOME ORGANIZED AND LONG-LIVED. THE STRONGEST OF THESE THUNDERSTORMS COULD PRODUCE HAIL GREATER THAN ONE INCH LATER THIS AFTERNOON. FOR SUNDAY...ABUNDANT MOISTURE AND MODERATE SHEAR WILL REMAIN ACROSS AZ AND WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN. A DEEPENING TROUGH ALONG THE WEST COAST WILL BEGIN TO BRING SLIGHTLY DRIER AIR INTO WESTERN PORTIONS OF AZ ON MONDAY...BUT MOISTURE WILL REMAIN ACROSS CENTRAL AND EASTERN AZ. FINALLY...DRIER AIR MOVES ACROSS ALL OF AZ BY MIDWEEK AND CHANCES FOR SHOWERS AND THUNDERSTORMS WILL DECREASE. && .AVIATION...FOR THE 18Z PACKAGE...AN EXTREMELY MOIST AND UNSTABLE AIR MASS WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO NRN AZ TODAY. EXPECT NMRS +SHRA/+TSRA WEST OF A LINE FROM PAGE TO BLACK CANYON CITY. STRONGEST STORMS MAY CONTAIN HAIL UP TO ONE INCH ALONG WITH MVFR/IFR CONTITIONS. ELSEWHERE...SCT-NMRS SHRA/TSRA. SHOWERS EXPECTED TO CONTINUE OVERNIGHT WITH ONLY SOME DECREASE IN ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... MOIST SOUTHERLY FLOW WILL CONTINUE THIS WEEKEND ACROSS ARIZONA. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THE STORMS WILL BE CAPABLE OF HEAVY RAINFALL...WITH WETTING RAINS PROBABLE OVER MUCH OF THE AREA. DAYTIME TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL. MONDAY THROUGH WEDNESDAY...SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER NORTHERN ARIZONA. AMPLE MOISTURE WILL LINGER ON MONDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE STATE. STARTING TUESDAY...A DRY AND STABLE AIRMASS MOVES INTO WESTERN THEN CENTRAL ARIZONA AND THUNDERSTORM CHANCES SHIFT TO EASTERN ARIZONA. && .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR AZZ004>009-012-015-037-038 IN EFFECT THROUGH 9 PM MST SATURDAY. && PUBLIC.........DB AVIATION.......DB/MCS FIRE WEATHER...DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 14, 8:30 AM MST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 AM MST SAT JUL 14 2012 AZZ004>018-037>040-150700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 830 AM MST SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS WEST OF A LINE FROM PAGE TO BLACK CANYON CITY THROUGH 9 PM MST THIS EVENING. SEE PRODUCT PHXFFAFGZ FOR DETAILS. AN EXTREMELY MOIST AND UNSTABLE AIR MASS WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA TODAY AND TONIGHT. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL RESULTING IN LOCALIZED FLASH FLOODING. ADDITIONAL THREATS INCLUDE LIGHTNING...STRONG GUSTY WINDS...AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA PRODUCING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:05 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 14, 10:51 AM MST | Areal Flood Advisory | FGZ | Yavapai | 4 hr |
| Jul 14, 1:14 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 14, 2:15 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jul 14, 2:44 PM MST | Areal Flood Advisory | FGZ | Yavapai | 4 hr |
| Jul 14, 2:58 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Jul 14, 3:26 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
| Jul 14, 3:35 PM MST | Special Weather Statement | FGZ | Yavapai | 40 min |
| Jul 14, 3:54 PM MST | Flash Flood Warning | FGZ | Yavapai | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.